Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2001, 3:33 PM MDT for De Baca County, Quay County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2001, 3:33 PM MDT (21:33 UTC)
- Expired
- Jul 15, 2001, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties De Baca County, NM, Quay County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 152142 CCA SVRABQ NMC011-152215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 415 PM MDT * AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FORT SUMNER AT 350 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVVOID WINDOWS. LAT...LON 3442 10448 3429 10433 3459 10390 3477 10411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SUN JUL 15 2001 12Z UPPER AIR ANALYSIS SHOWS DRY AIR AT 500MB WORKING ENE ACROSS SOCAL/AZ/S.NV. THIS DRY SLOT IS ALSO OBVIOUS ON WV IMAGERY AND IS CURRENTLY WORKING ACROSS NORTHWEST NM AND SOUTHWEST CO. 700MB DRYING IS ORIENTED FROM SW TO NE ACROSS SOCAL AND WESTERN AZ...WILL PROBABLY NOT MAKE IT INTO OUR CWA GIVEN THAT THE 700MB HIGH IS NOT GOING TO BUDGE...INFACT IS FORECAST TO BUILD WESTWARD W/TIME. AT THIS TIME IT APPEARS THAT 3000-5000 FEET WORTH OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE WEST AND NORTH OVER THE NEXT 24-36 HOURS...WHICH WILL BE SUFFICIENT FOR AFTERNOON/EVENING BOOMERS. MID LEVEL DRYING WITH NEUTRAL TEMP ADVECTION IN THIS CASE WILL ACT TO INVIGORATE CONVECTION. A SURFACE TROUGH AND AREA OF GREATEST LOW LEVEL MOISTURE CONVERGENCE IS FORECAST TO SHIFT EAST OVER UNION...HARDING...QUAY AND CURRY COUNTIES LATE THIS AFTERNOON AND EVENING. THE LATEST SPC DAY1 OUTLOOK PUTS THESE COUNTIES IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WHICH IS REASONABLE GIVEN DEW POINT TEMPS THERE IN THE UPPER 50S TO LOWER 60S...AIR TEMPS IN THE 90S TO NEAR 100 AND INCREASING MID AND UPPER LEVEL WINDS. WILL MENTION "SOME POSSIBLY SEVERE" IN THOSE FORECAST ZONES FOR THIS EVENING. WITH NO MECHANISM TO SCOUR OUT LOW LEVEL MOISTURE IN THE NEAR FUTURE...ISOLATED TO SCATTERED AFTERNOON/EVENING THUNDERSTORMS ARE ON TAP THROUGH DAY 7. TEMPS ACROSS THE CWA WILL BE AT OR SLIGHTLY ABOVE NORMAL. CA ABQ BB 065/094 066/093 065 50223 SAF BB 058/089 058/088 059 50323 TCC BB 067/095 068/096 068 50302 .ABQ...NONE.
In the hours before
Special weather statement, Jul 15, 12:40 PM MDT, 2 hours 53 minutes before
NMZ001>021-026-152345- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1240 PM MDT SUN JUL 15 2001 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING OVER SOME OF THE TEXAS BORDER COUNTIES. BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR 2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY AND TONIGHT... IN LINCOLN COUNTY...LOW. IN LOS ALAMOS COUNTY...MODERATE. IN SAN MIGUEL COUNTY...MODERATE. WEATHER SYNOPSIS...ANOTHER CROP OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING...WITH SOME POSSIBLY BECOMING SEVERE OVER SOME OF THE TEXAS BORDER COUNTIES WHERE THE ATMOSPHERE IS MOST UNSTABLE. SPOTTER ACTIVATION...MAY BE REQUIRED. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION...HARDING...QUAY...AND CURRY. COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.